Properties of the vacancy statistic in the discrete circle covering problem
Holst (1985) introduced a discrete spacings model that is related to the Bose-Einstein distribution and obtained the distribution of the number of vacant slots in an associated circle covering problem. We correct his expression for its probability mass function, obtain the first two moments, and describe their limiting properties. We also discuss an application of our results to a study of contagion in banking networks.
|Date of creation:||2013|
|Date of revision:|
|Contact details of provider:|| Postal: |
Web page: http://www.chicagofed.org/
More information through EDIRC
|Order Information:|| Web: http://www.chicagofed.org/webpages/publications/print_publication_order_form.cfm Email: |
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- J. A. Wellner, 1994. "Covariance formulas via marginal martingales," Statistica Neerlandica, Netherlands Society for Statistics and Operations Research, vol. 48(3), pages 201-207, November.
When requesting a correction, please mention this item's handle: RePEc:fip:fedhwp:wp-2013-05. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Bernie Flores)
If references are entirely missing, you can add them using this form.